Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


vieny legs
Jul 2, 2001

I recently read a post were the author was put on glucophage for veining legs with good results. I should it to my doctor he gave me avandia saying it was safer then glucophage but should yield the same results. If you know. How long before I will see less veins in legs? Have you heard of other's using this approach ?

Response from Dr. Bartlett

In patients on antiretroviral therapy, they may lose fat in their arms, legs and face. This has been called "lipoatrophy", and may be due to a side effect of the medications on the mitochondria of fat cells. Certain drugs used to treat diabetes have the side effect of increasing fat in these regions, and therefore there has been speculation about their ability to reverse lipoatrophy. At this point, the evidence is purely anecdotal and scientifically designed trials are not yet completed. So, it it hard for me to give you a direct answer because trials on the relative effects of these two drugs are not finished. Good luck!



Previous
The difference follow up
Next
can't eat

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement